Louisiana, 2015Damaging Winds and Lightning Strike in Louisiana, July 4, 2015
July 4, 2015 · NWS SHV · 3 events in 3 counties and zones
Widespread thunderstorm activity across Southern Arkansas during the morning hours of July 4th created a cold pool outflow boundary that moved from east to west across Northern Louisiana during the afternoon and evening hours. A few of these storms were strong to severe producing strong wind gusts and frequent cloud to ground lightning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 6
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread thunderstorm activity across Southern Arkansas during the morning hours of July 4th created a cold pool outflow boundary that moved from east to west across Northern Louisiana during the afternoon and evening hours. A few of these storms were strong to severe producing strong wind gusts and frequent cloud to ground lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 4, 1:51 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 4, 1:51 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT SAT JUL 4 2015
.DISCUSSION...
MID-LEVEL VORT MAKING ITS WAY SLOWLY SSEWD THIS AFTERNOON...AND
CONTINUES TO ENHANCE CONVECTION ALONG AN OUTFLOW BOUNDARY FROM
NEAR CLARKSVILLE...SEWD TO NEAR SHREVEPORT. THE OUTFLOW BOUNDARY
DOES APPEAR TO BE MAKING SOME VERY SLOW SWWD PROGRESS. LATEST HI-
RES MODEL SOLUTIONS HAVE THE CONVECTION S OF I-20 BY 00Z. NOT
COMPLETELY CONFIDENT IN THE HI-RES SOLUTIONS GIVEN THE VERY SLOW
SWD PROPAGATION OF THE STORMS. HAVE KEPT THE ONGOING CONSERVATIVE
POPS FOR TONIGHT...AS THE LOSS OF DAYTIME HEATING WILL LIKELY PLAY
A ROLE IN DISSIPATING STORMS. THEN LATE TONIGHT...NOCTURNAL
REDEVELOPMENT WILL LIKELY BE SEEN SOMEWHERE ALONG THE LINGERING
OUTFLOW BOUNDARY.
ONGOING FLASH FLOOD WATCH WILL CONTINUE THROUGH 7 PM...AND WILL
ALLOW EVENING SHIFT TO REEVALUATE FOR THE OVERNIGHT CONVECTION.
EXPECT SOMEWHAT OF A REPEAT PERFORMANCE FOR SUNDAY...BEFORE THE
REGION BEGINS TO DRY OUT AS WE MOVE INTO NEXT WORK WEEK. THE UPPER
LEVEL RIDGE WILL BEGIN TO REINFORCE ITSELF OVER OUR REGION...AND
TEMPS WILL CONTINUE TO RATCHET UPWARDS THROUGH THE WORK WEEK. THE
ONLY EXCEPTION TO THIS WILL BE DURING TUESDAY WHEN A SHORTWAVE
MOVES ACROSS OK/AR. THIS WILL BRING SOME CHANCES FOR RAIN FOR
THOSE AREAS...BUT WILL COME TO AN END QUICKLY AS THE UPPER
DISTURBANCE DEPARTS TO THE NE.
CONSENSUS GUIDANCE APPEARS TO BE REASONABLE FOR TEMPS THROUGHOUT
THE PD...SO HAVE STAYED VERY CLOSE TO THOSE NUMBERS. /12/
&&
.PREV DISCUSSION... /ISSUED 149 PM CDT SAT JUL 4 2015/
AVIATION...
CLUSTER OF TSTMS..WITH VERY HEAVY RAIN..FQT LTG...AND POSSIBLE
GUSTY WINDS...MOVG SWD AHEAD OF A WELL DEFINED SHORT WAVE MOVING
SE INTO CENTRAL AR. MEANWHILE...SCATTERED CONVECTION REMAINING
JUST TO THE SOUTH OF CWA ACROSS SE TX/CENTRAL LA. TSTMS WILL
GRADUALLY SHIFT SOUTH OF KTXK BY AROUND 21Z...BUT WILL CONTINUE
FOR A FEW MORE HOURS AT KELD...AND WILL BEGIN TO INCREASE SHORTLY
AT KSHV. TSTMS TO LIKELY MOVE INTO KMLU LATER THIS AFTN. WHETHER
EAST TX TERMINALS SEE ANY TSTMS IS QUESTIONABLE. TERMINALS THAT
EXPERIENCE HEAVY RAIN WILL LIKELY SEE AREAS OF FOG OVERNIGHT...AS
LACK OF HEATING LIMITED TEMPS TO AROUND 70 DEGREES THUS FAR AT
KTXK AND KELD AND GROUND WILL REMAIN VERY WET. THIS COULD ALSO BE
THE CASE AT KSHV AND KMLU WHERE CONVECTION IS APPROACHING. ANOTHER
NOCTURNAL SHORT WAVE MAY AFFECT MAINLY EASTERN CWA...THUS PLACED
TEMPO TSTMS AFTER 05/12Z AT KELD AND 05/14Z AT KMLU./VII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 90 75 94 / 30 30 20 10
MLU 73 88 73 92 / 50 50 20 10
DEQ 70 88 72 90 / 40 50 30 10
TXK 72 89 74 92 / 40 50 30 10
ELD 71 88 73 92 / 40 50 30 10
TYR 74 91 74 92 / 20 20 10 10
GGG 74 90 75 93 / 30 30 10 10
LFK 75 93 76 94 / 30 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ071>073.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ004>006-014.
OK...NONE.
TX...NONE.
&&
12
Hazardous weather outlook, Jul 4, 10:33 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 AM CDT SAT JUL 4 2015
ARZ071>073-LAZ004>006-014-050715-
LAFAYETTE-COLUMBIA-UNION-CLAIBORNE-LINCOLN-OUACHITA-
1133 AM CDT SAT JUL 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED...TO NUMEROUS THUNDERSTORMS WILL PERSIST INTO THE LATE
MORNING HOURS BEFORE DISSIPATING THIS AFTERNOON. IN ADDITION TO
HEAVY RAINFALL AND POTENTIAL FLASH FLOODING...SOME THUNDERSTORMS
MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE ENTIRE HOLIDAY
WEEKEND...NOT ONLY DURING PEAK HEATING...BUT MORE OVERNIGHT
ACTIVITY AS WELL. THESE STORMS WILL BE SLOW MOVERS AND COULD BRING
UP ONE TO THREE INCHES OF RAINFALL. LOCALLY HIGHER AMOUNTS WILL
BE POSSIBLE WHICH COULD LEAD TO ADDITIONAL FLASH FLOODING. HOT
AND DRIER WEATHER WILL RETURN FOR THE NEW WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-136-137-
149-150-152-165-050715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA-
1133 AM CDT SAT JUL 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL PERSIST INTO THE LATE MORNING HOURS
BEFORE DISSIPATING AND MOVING EASTWARD. SOME ADDITIONAL
DEVELOPMENT IS POSSIBLE THIS AFTERNOON. IN ADDITION TO HEAVY
RAINFALL AND POTENTIAL FLASH FLOODING...SOME THUNDERSTORMS MAY
BECOME SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE ENTIRE HOLIDAY
WEEKEND...NOT ONLY DURING PEAK HEATING...BUT MORE OVERNIGHT
ACTIVITY AS WELL. THESE STORMS WILL BE SLOW MOVERS AND COULD BRING
UP ONE TO THREE INCHES OF RAINFALL. LOCALLY HIGHER AMOUNTS WILL
BE POSSIBLE WHICH COULD LEAD TO ADDITIONAL FLASH FLOODING. HOT
AND DRIER WEATHER WILL RETURN FOR THE NEW WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
LAZ001>003-010>013-017>022-TXZ126-138-151-153-166-167-050715-
CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MARION-HARRISON-PANOLA-
SHELBY-SAN AUGUSTINE-
1133 AM CDT SAT JUL 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ALONG
AND SOUTH OF I-20...SOME OF WHICH MAY BECOME SEVERE WITH DAMAGING
WINDS BEING THE PRIMARY THREAT. RAINFALL MAY BE HEAVY AT TIMES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE ENTIRE HOLIDAY
WEEKEND...NOT ONLY DURING PEAK HEATING...BUT MORE OVERNIGHT
ACTIVITY AS WELL. THESE STORMS WILL BE SLOW MOVERS AND COULD BRING
UP ONE TO THREE INCHES OF RAINFALL. LOCALLY HIGHER AMOUNTS WILL
BE POSSIBLE WHICH COULD LEAD TO ADDITIONAL FLASH FLOODING. HOT
AND DRIER WEATHER WILL RETURN FOR THE NEW WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
12
In the hours before
Local storm report, Jul 4, 12:06 PM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
106 PM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 8 ENE BLEVINS 33.91N 93.44W
07/04/2015 NEVADA AR PUBLIC
WATER ACROSS HWY 19 NEAR BRUSHY CREEK.
&&
EVENT NUMBER SHV1500674
20Local storm report, Jul 4, 1:33 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
233 PM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD DE KALB 33.51N 94.62W
07/04/2015 BOWIE TX EMERGENCY MNGR
WATER OVER ROADWAY AT US 82 AND FM 1840
&&
EVENT NUMBER SHV1500675
25Local storm report, Jul 4, 1:56 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD ASHDOWN 33.67N 94.13W
07/04/2015 LITTLE RIVER AR LAW ENFORCEMENT
SOME ROADWAYS COVERED WITH WATER IN ASHDOWN ARKANSAS
&&
EVENT NUMBER SHV1500676
25Local storm report, Jul 4, 2:38 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 PM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 1 ESE DE KALB 33.50N 94.60W
07/04/2015 BOWIE TX EMERGENCY MNGR
HIGHWAY 82 FLOODED OUTSIDE OF DE KALB TOWARD MALTA
&&
EVENT NUMBER SHV1500677
25Special weather statement, Jul 4, 3:56 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 PM CDT SAT JUL 4 2015
LAZ017-TXZ166-167-042300-
SABINE LA-SAN AUGUSTINE TX-SABINE TX-
456 PM CDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SABINE PARISH...
SABINE AND SOUTHEASTERN SAN AUGUSTINE COUNTIES UNTIL 600 PM CDT...
AT 455 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PINELAND...OR 17 MILES NORTHEAST OF EBENEZER...MOVING NORTHEAST AT 20
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILAM...HEMPHILL...PINELAND...COLUMBUS...YELLOWPINE...BRONSON...
NEGREET...FAIRMOUNT AND MCELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR THE TOLEDO BEND LAKE AREA...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3114 9403 3130 9415 3156 9354 3128 9344
3128 9353 3125 9354 3123 9354 3119 9355
3117 9358 3118 9363 3116 9387 3114 9401
TIME...MOT...LOC 2155Z 237DEG 18KT 3127 9402
VIISpecial weather statement, Jul 4, 4:17 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
517 PM CDT SAT JUL 4 2015
OKZ077-TXZ096-042315-
MCCURTAIN OK-RED RIVER TX-
517 PM CDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCURTAIN AND NORTH
CENTRAL RED RIVER COUNTIES UNTIL 615 PM CDT...
AT 516 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAYMOND GARY STATE PARK...OR 19 MILES EAST OF HUGO...MOVING SOUTHEAST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IDABEL...VALLIANT...MILLERTON...GARVIN...SILVER CITY...ALBION...
FARMERS HILL AND REDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3395 9523 3396 9523 3395 9519 3394 9517
3394 9516 3411 9516 3389 9477 3368 9498
3393 9526
TIME...MOT...LOC 2216Z 310DEG 13KT 3400 9517
VIIThunderstorm Wind, Winn
- When
- July 4, 4:18 PM CST
- Where
- Winn County, 5.83 mi SE of Flat Creek
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.910, -92.330
A tree was downed on Hwy. 127 near the Winn/Caldwell Parish line.
Thunderstorm Wind, Natchitoches
- When
- July 4, 5:00 PM CST
- Where
- Natchitoches County, 2.76 mi S of King Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 31.840, -93.330
A shed was blown down along with a privacy fence in the community of Marthaville, Louisiana.
Lightning, Sabine
- When
- July 4, 5:54 PM CST
- Where
- Sabine County, 4.04 mi NW of Negreet
- Injuries
- 6 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 31.510, -93.630
Lightning struck a tree at the Cypress Bend Park Resort on Toledo Bend in Sabine Parish around 7 pm on July 4th. Six people were struck adjacent to the tree and were taken to the Sabine Medical Center. They complained of chest-pains and headaches but were treated and released at the hospital. An RV camper and a truck were also reportedly damaged during the lightning strike.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in New Mexico, July 4, 20151 death · $550,000 · 56 kt wind · 3 events
- Heavy Rain in West Virginia, July 4, 20151 death · 1 event
- Rip Current in Texas, July 4, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, July 4, 2015$230,000 · 3 in hail · 17 events
- Hail and Damaging Winds in Montana, July 4 to 5, 2015$80,000 · 1 in hail · 10 events
- Lightning Strike in Texas, July 4, 2015$30,000 · 1 event
- Flash Flooding and Flooding in Kentucky, July 4 to 5, 2015$21,000 · 8 events
- Damaging Winds in Alabama, July 4, 2015$22,000 · 52 kt wind · 4 events
- Flash Flood and Hail in South Dakota, July 4 to 5, 2015$17,000 · 2.5 in hail · 8 events
- Damaging Winds in Louisiana, July 4 to 5, 2015$16,000 · 53 kt wind · 9 events
- High Surf in Hawaii, July 4 to 8, 201516 events
- Flash Flooding and Damaging Wind in Arkansas, July 4, 201554 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576047, 576048, 576049.